Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had sex, having tenderness in the breasts, cravings. Pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
My girlfriend and I have been having sex at least 5 times a week ( new relationship). We often times starts without a condom but we always put one on well before ejaculation. Her period is a few days late and she is stressing a lot (which she thinks is the reason why she's late). She has tenderness in the breasts, cravings she says she has during her period normally and is starting to break out. What are the chances she is pregnant. She is not on the pill.
Posted Mon, 1 Apr 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. Timothy Raichle 21 minutes later
Hello, I would be happy to help you with your question.

Given that you have been using the condoms with ejaculation, pregnancy is very unlikely. I am slightly concerned, though, there are times that the intercourse is unprotected. There is the slightest chance that there is some pre-ejaculate present with sperm that could make it into the vagina. While this is unlikely, it is a slight possibility. This is not meant to panic you, as the chance of pregnancy still probably remains extremely low.

With regard to her delayed cycle, if she were pregnant, the test should be positive by now. She should do a test now and again in 1 week. She should do this whether she gets her period or not. And yes, stress can affect ones cycle, perhaps delaying ovulation and delaying the onset of the period itself.

Her symptoms are likely cycle related and are typical of the second half of her cycle. If she were pregnant, these symptoms would not quite be present yet.

I hope that this helps. Please ask if you have additional questions.
Above answer was peer-reviewed by
Follow-up: Had sex, having tenderness in the breasts, cravings. Pregnant? 10 minutes later
She also had a Urinary Tract Infection and was taking amoxicillin for it in the two weeks leading up to her period. Can the infection or the medicine cause her period to be late as well?
Answered by Dr. Timothy Raichle 19 minutes later
Amoxicillin does NOT affect her cycle. Perhaps the infection and physical stress might play more of a role. But this is not typical. Still, I would follow my recommendations above and try to be more careful to wear condoms during all of intercourse. She also should talk to her doctor about birth control pills.

Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor